Alabama, 2007Damaging Winds in Alabama, July 10, 2007
July 10, 2007 · NWS MOB · 3 events in 2 counties and zones
Severe thunderstorms caused minor home damage along with downing several trees across southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms caused minor home damage along with downing several trees across southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 10, 3:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 10, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUL 10 2007
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SFC RIDGE OVER THE
FCST AREA TODAY WILL GRADUALLY BE PUSHED OFFSHORE OVER THE GULF OF
MEXICO THROUGH THURSDAY AS UPPER TROF AND SFC REFLECTION OF BOUNDARY
DRIFTS SOUTH INTO THE ALABAMA AND MISSISSIPPI. A SERIES OF WEAK
MID/UPPER LEVEL DISTURBANCES WILL TRAVERSE EAST TO WEST ACROSS THE
REGION AS WELL. THIS WILL RESULT IN A CONTINUED CHANCE FOR SHRA/TSRA
EACH DAY...PRIMARILY IN THE AFTERNOON AND EVENING HOURS. REALLY NO
MAJOR CHANGES IN PATTERN TO SUGGEST CHANGE FROM PREVIOUS FCST
THINKING. LOOKING FOR TYPICAL SUMMERTIME TEMPS TO CONTINUE THROUGH
THE SHORT TERM...MINS IN THE LOW/MID 70S AND MAXS PRIMARILY IN THE
LOW 90S WITH A FEW MID 90S SOME LOCATIONS. THE WET MICROBURST RISK
FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING...LOW. /12
&&
.LONG TERM FRIDAY THROUGH MONDAY...THE FRONTAL BOUNDARY MENTIONED
ABOVE IN SHORT TERM DISCUSSION IS ADVERTISED BY LONGER RANGED MODELS
TO STALL AND GRADUALLY DISSIPATE THROUGH LATE WEEK AND OVER THE
UPCOMING WEEKEND...WITH SFC HIGH PRESSURE BUILDING OVER THE WHOLE OF
THE SOUTHEASTERN STATES AS WELL AS THE NORTHEASTERN GULF OF MEXICO
DURING THE EARLY PART OF NEXT WEEK. THIS DECAYING FRONTAL BOUNDARY
WILL KEEP THE WEATHER PATTERN UNSETTLED THROUGH MUCH OF THE EXTENDED
PERIOD...BUT OVERALL POPS WILL BE AROUND CLIMO NORMS FOR THIS TIME
OF THE YEAR...AND EVEN WITH THE LOLVL FOCUS STILL EXPECTING
PRIMARILY A TYPICAL SUMMER DIURNAL CONVECTIVE PATTERN. BY PERIODS
END THE UPPER FLOW WILL BECOME MORE SOUTHERLY AS MID/UPPER LOW
PRESSURE DEVELOPS OVER THE ARK-LA-TEX AREA...ALLOWING FOR VERY HUMID
AND UNSTABLE CONDITIONS TO CONTINUE. THE GENERALLY SUMMERTIME
PATTERN WILL CONTINUE TO RESULT IN TYPICAL SUMMERTIME TEMPERATURES
AS WELL...WITH OVERNIGHT LOWS IN THE LOW/MID 70S AND DAYTIME HIGHS
IN THE LOWER 90S CONTINUING. /12
&&
.MARINE...SAME AS YESTERDAY...WIND WILL CONTINUE ONSHORE FOR THE
FORESEEABLE FUTURE. HIGH OVER THE NORTHERN GULF WILL CONTINUE TO
DOMINATE THE WEATHER PICTURE MAINTAINING THE ONSHORE WIND. DID NOT
TREAT THE NEARSHORE GRIDS FOR NOCTURNAL SEABREEZE REVERSAL AS IT DID
NOT PAN OUT IN THE OBS EVEN AT COASTAL AERODROMES. MOST WENT CALM OR
SOUTHWEST. DID THE SAME AS YESTERDAY WITH THE SEAS...GWW FORECAST UP
TO 3 FEET DURING SHORT TIME WINDS KICK UP TO 12 OR 13 KT IN GRIDS.
AGAIN THE BRETSCHNEIDER SHOWS IT IS NOT LONG ENOUGH FETCH NOR
DURATION TO GET SEAS MUCH HIGHER THAN 2 FEET. /77
&&
.FIRE WEATHER...NOT ANTICIPATING ANY HEADLINES. HIGH PRESSURE WILL
REMAIN IN PLACE FROM THE SOUTHWEST ATLANTIC ACROSS FLORIDA AND INTO
THE GULF THROUGH THE MIDDLE OF THE WEEK. MEANWHILE...A WEAK FRONT IS
FORECAST TO SLIDE SOUTHEAST OUT OF THE SOUTHERN PLAINS...SETTLING
INTO THE LOWER MISSISSIPPI RIVER VALLEY LATE IN THE DAY WEDNESDAY
AND THEN LINGER ACROSS THE SOUTHEASTERN STATES. EXPECT DAILY
THUNDERSTORMS TO CONTAIN FREQUENT OCCURRENCES OF LIGHTNING ALONG
WITH BRIEF...ERRATIC STRONG WIND GUSTS. LOWEST DAYTIME HUMIDITY
LEVELS REMAIN ABOVE CRITICAL THRESHOLDS. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 93 74 94 / 20 30 20 20
PENSACOLA 77 92 76 94 / 10 50 20 20
DESTIN 80 89 79 93 / 10 40 20 30
EVERGREEN 73 91 71 93 / 20 60 20 30
WAYNESBORO 74 94 71 96 / 20 30 20 30
CAMDEN 74 94 71 93 / 30 30 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
12/SHEPHERD
77/DALY
Hazardous weather outlook, Jul 10, 5:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUL 10 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS. AN UPPER
LEVEL DISTURBANCE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS MUCH
OF THE AREA TODAY. ALTHOUGH SEVERE THUNDERSTORM DEVELOPMENT IS NOT
ANTICIPATED...SOME STORMS MAY PRODUCE STRONG WIND GUSTS OF 35 TO 45
MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A MODERATE RISK OF RIP CURRENTS ON WEDNESDAY...OTHERWISE NO
HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 12:36 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CDT TUE JUL 10 2007
MSZ075-078-079-101900-
GEORGE-STONE-PERRY-
136 PM CDT TUE JUL 10 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...AND
MOVING TOWARD NORTHWEST GEORGE...AND SOUTHEAST PERRY COUNTIES...
AT 126 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF WLOX TV STATION TOWER...AND MOVING
NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BEATRICE...RAMSEY SPRINGS AND WHITES CROSSING THROUGH 200 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 1:23 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT TUE JUL 10 2007
ALZ061-062-102000-
UPPER BALDWIN-UPPER MOBILE-
223 PM CDT TUE JUL 10 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...
AT 214 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF FORT STODDARD...AND MOVING
NORTHEAST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LATHAM AND TENSAW THROUGH 300 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 2:19 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT TUE JUL 10 2007
ALZ061-062-102045-
UPPER BALDWIN-UPPER MOBILE-
319 PM CDT TUE JUL 10 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTH
BALDWIN AND MOBILE COUNTIES...
AT 310 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHEAST OF FORT STODDARD...AND MOVING
NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LATHAM...TENSAW AND BLACKSHER THROUGH 345 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 3:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT TUE JUL 10 2007
ALZ051-102215-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
446 PM CDT TUE JUL 10 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...
AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF HINTON...AND MOVING NORTHEAST AT 25
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROCK SPRINGS...RIDERWOOD...PUSHMATAHA...LISMAN AND BUTLER THROUGH 515
PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Choctaw
- When
- July 10, 4:00 PM CST to 4:15 PM CST
- Where
- Choctaw County, Hinton to Riderwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.080, -88.430
A severe thunderstorm downed trees from Hinton across CR 9 near Riderwood. Trees were also downed in Butler.
Thunderstorm Wind, Choctaw
- When
- July 10, 4:35 PM CST to 4:37 PM CST
- Where
- Choctaw County, Edna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -88.070
A severe thunderstorm downed trees northeast of Edna.
Thunderstorm Wind, Crenshaw
- When
- July 10, 4:40 PM CST to 4:42 PM CST
- Where
- Crenshaw County, Brantley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -86.250
A severe thunderstorm produced high winds that damaged a house and downed trees in Brantley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50840, 50851, 50849.